Alert archive / Pennsylvania / Winter Storm Warnings in 2008

Winter Storm Warning 9, NWS Cleveland, OH

December 31, 2008Erie County, Pennsylvania

NWS Cleveland, OH issued this winter storm warning at Dec 31, 2008, 4:02 AM EST for Erie County, Pennsylvania. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 31, 2008, 4:02 AM EST (09:02 UTC)
Expired
Dec 31, 2008, 1:12 PM EST
In force
9 hr
Issued by
NWS Cleveland, OH

County Erie County, PA

The radar

The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2008-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2008-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 310902
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
402 AM EST WED DEC 31 2008


PAZ002-311715-
/O.NEW.KCLE.WS.W.0009.081231T0902Z-090101T0100Z/
SOUTHERN ERIE-
INCLUDING THE CITY OF...EDINBORO
402 AM EST WED DEC 31 2008

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
STORM WARNING UNTIL 8 PM THIS EVENING FOR INLAND ERIE COUNTY
PENNSYLVANIA SOUTH OF INTERSTATE 90.

SNOW WILL ACCUMULATE 4 TO 8 INCHES BY THIS EVENING. NORTHWEST WINDS
UP TO 40 MPH WILL CAUSE BLOWING AND DRIFTING SNOW. VISIBILITY WILL
BE SIGNIFICANTLY REDUCED AT TIMES.

SNOW WILL TRANSITION TO LAKE EFFECT SNOW SHOWERS AND SQUALLS BY
THIS AFTERNOON. THE SNOW WILL TAPER OFF TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINTER STORM WARNING HAS BEEN ISSUED FOR HEAVY SNOW AND
BLOWING AND DRIFTING SNOW. IF YOU ARE TRAVELING IN THE WARNING
AREA, YOU SHOULD USE EXTREME CAUTION AND ALLOW EXTRA TRAVEL TIME.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ011>014-021>023-089-311715-
/O.NEW.KCLE.WW.Y.0022.081231T0902Z-081231T2100Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...AKRON...RAVENNA...WARREN...ASHTABULA
402 AM EST WED DEC 31 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR MUCH OF
NORTHEAST OHIO.

SNOW WILL ACCUMULATE 2 TO 6 INCHES BY LATE AFTERNOON WITH THE
HIGHEST AMOUNTS IN THE SNOWBELT EAST OF CLEVELAND. NORTHWEST WINDS
UP TO 45 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW. 

SNOW WILL TRANSITION TO LAKE EFFECT SNOW SHOWERS BY THIS
AFTERNOON. THE SNOW WILL TAPER TO FLURRIES LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR A COMBINATION OF
SNOW AND BLOWING SNOW. UNTREATED ROADS MAY BE SNOW COVERED AND
SLIPPERY. VISIBILITY WILL BE REDUCED IN BLOWING SNOW. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

&&

$$

PAZ001-003-311715-
/O.NEW.KCLE.WW.Y.0022.081231T0902Z-090101T0100Z/
NORTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...MEADVILLE
402 AM EST WED DEC 31 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR THE LAKE ERIE LAKE SHORE AND CRAWFORD COUNTY
IN NORTHWEST PENNSYLVANIA UNTIL 8 PM THIS EVENING.

SNOW WILL ACCUMULATE 4 TO 6 INCHES BY THIS EVENING WITH THE
HIGHEST AMOUNTS LIKELY OVER THE HIGHER TERRAIN INLAND FROM THE
LAKE. NORTHWEST WINDS UP TO 40 MPH WILL CAUSE SIGNIFICANT BLOWING
AND DRIFTING SNOW.

SNOW WILL TRANSITION TO LAKE EFFECT SNOW SHOWERS THIS AFTERNOON.
THE SNOW WILL TAPER TO FLURRIES TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR A COMBINATION OF
SNOW AND BLOWING SNOW. UNTREATED ROADS MAY BE SNOW COVERED AND
SLIPPERY. VISIBILITY WILL BE REDUCED IN BLOWING SNOW. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

&&

$$
2 follow-up statements
000 
WWUS41 KCLE 311548
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1048 AM EST WED DEC 31 2008

PAZ002-010000-
/O.CON.KCLE.WS.W.0009.000000T0000Z-090101T0100Z/
SOUTHERN ERIE-
INCLUDING THE CITY OF...EDINBORO
1048 AM EST WED DEC 31 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING. 

THE LAKE EFFECT SNOW BANDS ARE EXPECTED TO SHIFT FURTHER EAST AND
FORCE THE BAND FROM LAKE HURON ACROSS LAKE ERIE TO MOVE INTO ERIE
COUNTY PENNSYLVANIA DURING THE AFTERNOON HOURS. 

SNOW WILL ACCUMULATE 4 TO 8 INCHES BY THIS EVENING. NORTHWEST
WINDS UP TO 30 MPH WILL CAUSE BLOWING AND DRIFTING OF THE SNOW.
VISIBILITY WILL BE SIGNIFICANTLY REDUCED AT TIMES.

THE SNOW WILL TAPER OFF TONIGHT TO SCATTERED SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINTER STORM WARNING HAS BEEN ISSUED FOR HEAVY SNOW AND
BLOWING AND DRIFTING SNOW. IF YOU ARE TRAVELING IN THE WARNING
AREA... YOU SHOULD USE EXTREME CAUTION AND ALLOW EXTRA TRAVEL
TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ011>014-021>023-089-312100-
/O.CON.KCLE.WW.Y.0022.000000T0000Z-081231T2100Z/
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...AKRON...RAVENNA...WARREN...ASHTABULA
1048 AM EST WED DEC 31 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

THE LAKE EFFECT SNOW BANDS WILL CONTINUE TO SHIFT EAST INTO THE
REGION AND THE SNOW WILL ACCUMULATE 2 TO 6 INCHES BY LATE
AFTERNOON. THE HIGHEST AMOUNTS WILL BE IN THE SNOWBELT EAST OF
CLEVELAND. NORTHWEST WINDS UP TO 30 MPH WILL CAUSE SIGNIFICANT
BLOWING AND DRIFTING OF THE SNOW.

THE SNOW WILL TAPER TO FLURRIES LATE THIS AFTERNOON INTO THE
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR A COMBINATION OF
SNOW AND BLOWING SNOW. UNTREATED ROADS MAY BE SNOW COVERED AND
SLIPPERY. VISIBILITY WILL BE REDUCED IN BLOWING SNOW. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

&&

$$

PAZ001-003-010000-
/O.CON.KCLE.WW.Y.0022.000000T0000Z-090101T0100Z/
NORTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...MEADVILLE
1048 AM EST WED DEC 31 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING. 

THE LAKE EFFECT SNOW BANDS ARE EXPECTED TO SHIFT FURTHER EAST AND
FORCE THE BAND FROM LAKE HURON ACROSS LAKE ERIE TO MOVE INTO
CRAWFORD COUNTY PENNSYLVANIA DURING THE AFTERNOON HOURS.

SNOW WILL ACCUMULATE 4 TO 6 INCHES BY THIS EVENING WITH THE
HIGHEST AMOUNTS LIKELY OVER THE HIGHER TERRAIN INLAND FROM THE
LAKE. NORTHWEST WINDS UP TO 30 MPH WILL CAUSE SIGNIFICANT BLOWING
AND DRIFTING SNOW.

THE SNOW WILL TAPER TO FLURRIES TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR A COMBINATION OF
SNOW AND BLOWING SNOW. UNTREATED ROADS MAY BE SNOW COVERED AND
SLIPPERY. VISIBILITY WILL BE REDUCED IN BLOWING SNOW. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

&&

$$

LOMBARDY
000 
WWUS41 KCLE 311812
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
112 PM EST WED DEC 31 2008

PAZ002-010215-
/O.CAN.KCLE.WS.W.0009.000000T0000Z-090101T0100Z/
/O.EXB.KCLE.WW.Y.0022.000000T0000Z-090101T0500Z/
SOUTHERN ERIE-
INCLUDING THE CITY OF...EDINBORO
112 PM EST WED DEC 31 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.
THE WINTER STORM WARNING HAS BEEN CANCELED. 

HEAVY LAKE EFFECT SNOW IS NO LONGER EXPECTED. HOWEVER A BAND OF
LAKE EFFECT SNOW...CURRENTLY OVER NORTHEAST OHIO...IS EXPECTED TO
DRIFT EAST INTO NORTHWEST PENNSYLVANIA AND BECOME STATIONARY LATER
THIS AFTERNOON OR EARLY EVENING. LOCAL AMOUNTS OF 3 TO 4 INCHES
ARE POSSIBLE WITH THIS BAND BEFORE THE SNOW TAPERS TO FLURRIES
OVERNIGHT.

IN ADDITION WINDS GUSTING FROM 20 TO 25 MPH WILL CAUSE BLOWING AND
DRIFTING OF THE SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW,
SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER
IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ011>013-021-022-311915-
/O.CAN.KCLE.WW.Y.0022.000000T0000Z-081231T2100Z/
CUYAHOGA-LAKE-GEAUGA-SUMMIT-PORTAGE-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON...AKRON...
RAVENNA
112 PM EST WED DEC 31 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELED THE
WINTER WEATHER ADVISORY. 

WHILE SCATTERED SNOW SHOWERS WILL CONTINUE...SNOWFALL AMOUNTS
SNOWFALL AMOUNTS WILL BE LIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

$$

OHZ014-023-089-PAZ001-003-010215-
/O.EXT.KCLE.WW.Y.0022.000000T0000Z-090101T0500Z/
ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...WARREN...ASHTABULA...ERIE...
MEADVILLE
112 PM EST WED DEC 31 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

THE LAKE EFFECT SNOW BANDS WILL CONTINUE SPREAD ACROSS THE REGION
INTO THE EVENING. THE SNOW WILL ACCUMULATE 2 TO LOCALLY 6 INCHES
BEFORE TAPERING TO FLURRIES LATE THIS EVENING.  NORTHWEST WINDS
GUSTING TO 25 MPH WILL CAUSE LOCAL BLOWING AND DRIFTING OF THE
SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR A COMBINATION OF
SNOW AND BLOWING SNOW. UNTREATED ROADS MAY BE SNOW COVERED AND
SLIPPERY. VISIBILITY WILL BE REDUCED IN BLOWING SNOW. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 11:48 PM EST, 4 hours 14 minutes earlier.

Area forecast discussion, Dec 30, 11:48 PM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1148 PM EST TUE DEC 30 2008

.SYNOPSIS...
LOW PRESSURE OVER NORTHERN INDIANA WILL MOVE QUICKLY EAST ACROSS
NORTHERN OHIO TONIGHT AND TO THE EAST COAST ON WEDNESDAY. HIGH
PRESSURE WILL BUILD OVER THE REGION FROM THE SOUTH WEDNESDAY
NIGHT AND THURSDAY. A TROUGH WILL CROSS THE AREA FRIDAY MORNING.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LOW CENTER ACROSS NORTHWEST OHIO AS OF 03Z...POISED TO TRACK EAST
ALONG THE TURNPIKE. PRECIP SHIELD A WAYS NORTH OF THE LOW...BUT AS
LOW TRACKS INTO PA AND LOCAL AREA GETS ON NORTHWEST SIDE...LIGHT
SNOW WILL DEVELOP. TIMING IS SLOWER THAN ORIGINALLY THOUGHT AND
HAVE ADJUSTED GRIDS TO REFLECT THIS. ALSO LOWERED SNOW AMOUNTS A
TAD. OUTSIDE OF NORTHEAST OHIO...AMOUNTS WILL BE AN INCH OR LESS.
MAINTAINED THE 1-3 OH AND 2-4 PA FOR SNOWBELT AREAS. GUSTS STILL
APPEAR TO BE UNDER ADVISORY CRITERIA. THEY WILL BE PICKING UP
SHORTLY WEST...AROUND MIDNIGHT CENTRAL. ADJUSTED TEMPS SLIGHTLY
WITH TRACK OF LOW AND DROPPED SOUTHEAST AREAS ONLY TO MID
20S....ALLOWING THE LOWER 20S TO ONLY PENETRATE NW OHIO AND PA.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
LOW PRESSURE SYSTEM WILL MOVE OFF TO THE EAST DURING THE MORNING
HOURS WITH SOME LINGERING SNOW SHOWERS IN THE EAST AND SNOW
SHOWERS ENDING IN THE WEST. SKIES WILL ACTUALLY START TO BREAK OUT
AND GO PARTLY SUNNY IN THE WEST WITH GENERALLY CLOUDY SKIES IN THE
EAST.

COLD AIR ADVECTION IN THE WAKE OF THE LOW WILL KEEP HIGH
TEMPERATURES COLDER THAN TODAY IN THE LOWER 20S IN THE EAST AND IN
THE MID 20S ELSEWHERE....STRUGGLING TO MOVE ALL DAY.

WEDNESDAY NIGHT WILL SEE HIGH PRESSURE BUILDING EAST OVER THE
REGION AND THIS WILL ALLOW FOR GENERALLY CLEAR SKIES OVER MUCH OF
THE REGION AS DRIER AIR PUNCHES INTO THE REGION. THE EXTREME
NORTHEAST WILL LIKELY SEE CONTINUING LAKE EFFECT SNOW SHOWER
ACTIVITY. LOWS WILL BE COLDER YET AS COLDEST AIR SETTLES IN AND
CLEARING TAKES PLACE AND WINDS DIMINISH. GOOD RADIATIONAL COOLING
WILL ALLOW TEMPERATURES TO DROP WELL INTO THE TEENS.

THURSDAY WILL SEE THE HIGH PRESSURE RETREATING TO THE EAST WHILE
LOW PRESSURE MOVES ACROSS THE NORTHERN LAKES. SOME WEAK WARM AIR
ADVECTION WILL OCCUR DURING THE DAY THURSDAY AND WE SHOULD SEE A
REBOUND IN TEMPERATURES SLIGHTLY DURING THE DAY TO THE UPPER 20S
TO AROUND 30 FOR HIGHS. SOME FLURRIES ARE POSSIBLE IN THE
NORTHEAST DUE TO SOME LINGERING MORNING LAKE EFFECT. OTHERWISE IT
SHOULD BE FAIR WEATHER ELSEWHERE.

COLD FRONT APPROACHES THE FORECAST AREA THURSDAY NIGHT AND THIS
FEATURE HAS LIMITED MOISTURE ASSOCIATED WITH IT. HOWEVER...THERE
APPEARS TO BE ENOUGH LIFT WITH THE BOUNDARY AND MOISTURE THAT
ANOTHER ROUND OF SNOW SHOWERS CAN BE EXPECTED SO WILL CONTINUE
WITH THE CHANCE POPS THAT PERIOD.

TEMPERATURES THROUGH THE PERIOD STILL LOOK COLD AFTER THE BRIEF
REBOUND BUT ANOTHER SHOT OF COLD AIR WILL DROP TEMPERATURES AGAIN
AS WE MOVE INTO FRIDAY. GUIDANCE TEMPERATURES FROM MOS LOOK
RESPECTABLE SO WILL LEAN IN THAT DIRECTION THIS GO AROUND.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
FAST ZONAL FLOW WILL CONTINUE THROUGH THE EXTENDED PERIOD. THIS
WILL LEAD TO A SERIES OF WEAK SYSTEMS MOVING THROUGH THE FLOW. THE
FIRST SYSTEM WILL MOVE THROUGH THE FLOW ON FRIDAY. TEMPS APPEAR
COLD ENOUGH FOR SNOW AND PCPN SHOULD OCCUR WITH THE FRONT AS IT
MOVES ACROSS THE AREA. SURFACE LOW WILL BE NORTH OF THE FORECAST
AREA SO MUCH OF THE SNOW SHOULD REMAIN WITH THE FRONT AND
TRANSITION TO LAKE EFFECT AS COLD AIR ADVECTION OCCURS BEHIND THE
FRONT. LES SHOULD CONTINUE OVER NW PA/NE OH ON FRIDAY NIGHT AND A
PORTION OF SATURDAY AS HIGH PRESSURE BRIEFLY MOVES OVER THE AREA.
THE NEXT SYSTEM WILL RAPIDLY APPROACH THE AREA AND SHOULD SPREAD
PCPN IN THE FORM OF SNOW OVER THE AREA ON SUNDAY. THIS SYSTEM WILL
RAPIDLY MOVE EAST SUNDAY EVENING. 850 MB TEMPS BEHIND THE SYSTEM
ARE SIMILAR TO PREVIOUS SYSTEM AND LAKE EFFECT WILL BE POSSIBLE ON
MONDAY IF MODELS ARE CORRECT WITH THE AMOUNT OF COLD AIR. THE
THIRD SYSTEM OF THE EXTENDED FORECAST PERIOD WILL PUSH UP FROM THE
SOUTH ON TUESDAY. STRONG WARM AIR ADVECTION IN ADVANCE OF THIS LOW
WILL BRING A BRIEF PERIOD OF SNOW THAT WILL CHANGE TO RAIN LATER
IN THE DAY. 850 MB TEMPS RAISE WELL ABOVE 0C TUESDAY NIGHT WHICH
WILL CHANGE MOST OF THE PCPN TO RAIN.

&&

.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
CLIPPER STORM SYSTEM WILL PASS ACROSS NORTHERN OHIO TONIGHT AND
REACH NORTHWESTERN PENNSYLVANIA AROUND SUNRISE. SURFACE LOW WAS
LOCATED NORTH OF KMFD AT 04Z WITH SOUTHEAST WINDS AHEAD OF THE LOW.
SNOW SHOULD BEGIN TO SPREAD ACROSS NORTHERN OHIO FROM WEST TO
EAST AFTER 07Z. MAY SEE A QUICK BURST OF SNOW ON THE NORTHWEST
SIDE OF THE SURFACE LOW AS IT PASSES. THIS MAY BRING VISIBILITIES
AND CEILINGS DOWN TO IFR CONDITIONS FOR A COUPLE HOURS. KERI WILL
SEE THE LONGEST DURATION OF IFR CONDITIONS AS SOME LAKE EFFECT
SNOWS DEVELOP IN THE WAKE OF THE LOW. MINOR SNOW ACCUMULATIONS ARE
LIKELY. ANY SNOWFALL WILL BE BLOWN AROUND WITH WINDS EXPECTED TO
INCREASE FROM THE NORTHWEST. GUSTS OF 35 TO 40 KNOTS WILL BE
POSSIBLE.

OUTLOOK...VFR CONDITIONS RETURN WEDNESDAY NIGHT AND PERSIST
THROUGH THURSDAY. NON-VFR WEATHER EXPECTED FRIDAY WITH A CLIPPER
BUT IMPROVING CONDITIONS LIKELY BY SATURDAY UNDER HIGH PRESSURE.
MVFR CONDITIONS ARE EXPECTED AGAIN ON SUNDAY WITH ANOTHER CLIPPER
SYSTEM.

&&

.MARINE...
LOW PRESSURE WILL PASS TO THE SOUTH OF THE LAKE TONIGHT SO E FLOW
WILL BECOME N TO NW BEHIND THE LOW.  WINDS WILL PICK UP LATE TONIGHT
BUT TO 30 KNOTS SHOULD HOLD.  WINDS WILL DIMINISH ON WED WITH
RELATIVELY LIGHT FLOW THURSDAY AS A SURFACE RIDGE MOVES ACROSS THE
LAKE.  ANOTHER LOW WILL PASS TO THE NORTH ON FRIDAY WITH A
FRONT/TROUGH MOVING ACROSS THE LAKE.  THIS WILL CAUSE WINDS TO
BECOME NW AGAIN.  A TROUGH WILL LINGER OVER THE LAKE SATURDAY BUT
HIGH PRESSURE WILL RETURN FOR SUNDAY.  SMALL CRAFT CONDITIONS LIKELY
TILL THE RIDGE ARRIVES LATE TOMORROW NIGHT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR LEZ142>149.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY/OUDEMAN
SHORT TERM...LOMBARDY
LONG TERM...GARNET
AVIATION...MULLEN
MARINE...KUBINA
Hazardous weather outlook, Dec 30, 6:14 AM EST, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
614 AM EST TUE DEC 30 2008

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-311115-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
614 AM EST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
SNOW IS EXPECTED TONIGHT...MAINLY ALONG AND NORTH OF THE TURNPIKE.
ACCUMULATIONS WILL BE LIGHT...GENERALLY AN INCH OR TWO AT MOST BUT
SOME SECTIONS OF EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA
COULD GET 2 TO 4 INCHES OF SNOW BY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERAL ADDITIONAL INCHES OF SNOW AS WELL AS BLOWING SNOW IS
EXPECTED ACROSS THE SNOWBELT OF EXTREME NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT
EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-311115-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
614 AM EST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.
GALE FORCE WINDS ARE POSSIBLE LATE TONIGHT INTO WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A GALE IS POSSIBLE EARLY WEDNESDAY MORNING. A GALE IS ALSO
POSSIBLE AGAIN ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 4:02 AM ESTWinter Weather AdvisoryCLECrawford, Erie20 hr

Nearby

Winter Storm Warnings in Pennsylvania, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.